Connect
MJA
MJA

Desflurane-induced acute liver failure

Marcus W Chin, Dolores B Njoku, Gerard MacQuillan, Wendy S Cheng and Nickolas Kontorinis
Med J Aust 2008; 189 (5): 293-294.
Published online: 1 September 2008

To the Editor: It has been well established that traditional inhalational anaesthetic agents can cause mild and sometimes fulminant liver failure.1 However, while newer inhalational agents are a theoretical cause of hepatotoxicity, such cases have rarely been reported.2,3

  • Marcus W Chin1
  • Dolores B Njoku2
  • Gerard MacQuillan3
  • Wendy S Cheng1
  • Nickolas Kontorinis1

  • 1 Department of Gastroenterology and Hepatology, Royal Perth Hospital, Perth, WA.
  • 2 Johns Hopkins University, Baltimore, Md, USA.
  • 3 Department of Gastroenterology and Hepatology, Sir Charles Gairdner Hospital, Perth, WA.


Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.